UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 54

of 'Infusion reactions to systemic chemotherapy'

54
TI
Diagnosis and management of hypersensitivity reactions caused by oxaliplatin.
AU
Herrero T, Tornero P, Infante S, Fuentes V, Sánchez MN, De Barrio M, Baeza ML
SO
J Investig Allergol Clin Immunol. 2006;16(5):327.
 
Hypersensitivity reactions to oxaliplatin have been increasing since its introduction at the end of the 1990s, but allergy tests with antineoplastic drugs are rarely used to aid diagnosis. We describe 5 cases in which hypersensitivity reactions to oxaliplatin after several courses of chemotherapy were managed by allergy testing and desensitization. Skin prick tests were negative at 1 mg/mL in all patients, positive at 10 mg/mL in 2 tested patients, and negative in 10 control subjects. Intradermal tests were positive and not irritant at 0.01 to 0.001 mg/mL concentrations. A desensitization protocol with increasing concentrations and flow rates was successfully completed in all patients. We conclude that prick and intradermal skin tests are useful in the diagnosis of hypersensitivity reactions to oxaliplatin and that the desensitization protocol performed avoided discontinuation of chemotherapy in all patients.
AD
Allergy Department, Hospital General Universitario Gregorio Marañón, Madrid, Spain. therrero@ya.com
PMID